Car Accident

4/27/2016 4:02:08 PM
a 50 y/o male just drove one block with a speed of 20 miles an hours and one lady took a turn on his car and she was driving 50 miles an hours. Patients saw it . he developed headache at the back and after a while it came to the right front side of the head. His airbag of the car came out. Patients was taken to the Hospital by Ambulance. At the Ambulance his blood pressure was 180/110. Patient was complaining of the headache and neck pain. Patient had a history of the Hypothyroidism and he take 125 microgram Levothyroxine every morning. and he had mild HTN which was well control with the Hydrochlorothiazide [25 mg]. At the hospital patient was given .1 mg Clonidine for to control the blood pressure. He also was given Hydrocodone for the headache. CT-scan found little bleeding at the head. Neurological consult did not find any other abnormality. Patient was released to go home next morning. patients stayed most of the time at home. after 3 days of the accident, he was experiencing blurred vision and continue headache. he made an appoint with the neurosurgeon after 2 week of the accident. There was no neurological problem but he had high blood pressure [177/107] at the surgeon's office. Patients went to the Emergency room. ER doctor gave him 15 mg IV Benadryl which was going to kill him. He felt light headed and short of breath. but his oxygen saturation was 99%. After one hours, he felt OK. Doctor gave him .1 mg Clonidine with the Hydrochlorothiazide to control his blood pressure. Patients always had light headed. After two day of taking the clonidine, he developed paresthesia [numbness] in his left leg and part of his right leg. 3 months after the car accident. still he has the parenthesis which he felt everyday. After took the clonidine, patients also developing panic attack. He also has unusual feeling in his hands. What is causing to give him the paresthesia?
a. brain injury
b. clonidine
c. effect of Benadryl
d. anxiety

Can someone explain why doctor gave this patients Benadryl? Doctor was thinking that if headache would go away his blood pressure would come to normal. This patients was total 5 time at the ER. One ER doctor told that if his blood pressure would be control his headache would go away. Which was actually the case. One Doctor told that Clonidine cause up and down the blood pressure. FDA recommended to take clonidine two times a day. Was clonidine responsible for this patients to develop the numbness in his leg? Please explain.


4/28/2016 4:09:13 PM
Can anyone or attending physician could explain. please.


5/1/2016 11:02:53 AM
Any new focal finding or new confusion= Head CT
edited by on 5/1/2016


5/1/2016 3:51:41 PM
fafa58266369 wrote:
Any new focal finding or new confusion= Head CT
edited by on 5/1/2016


CT-scan find hair thin looking bleeding at the night of the car accident. Neurosurgeon next morning told that patient has very very low chance to develop the paresthesis. Paresthesis happen after 13 days of the car accident and after 2-3 days of the taking of the clonidine with the Hydrochlorothiazide.


5/1/2016 9:47:15 PM
After 13 days means it's something new, first R/o any new bleeding or new stroke, then look for other possibility.


5/2/2016 5:39:19 PM
fafa58266369 wrote:
After 13 days means it's something new, first R/o any new bleeding or new stroke, then look for other possibility.


At Neurosurgeon office after 11 days of the car accident, patients blood pressure was 180/110. he went to the ER [31 th night] with complain of the headache and blurred vision and high blood pressure. another CT-scan and X-ray of the chest was done which came normal. Pt was give 15 mg IV Benadryl at the Hospital which gave the light headed and the short of breath. but his oxygen saturation was 99% at the finger tip. He complain that Benadryl was going to kill him. for his blood pressure, ER doctor gave CLONIDINE .1 mg to take one time a day with 25 mg Hydrochlorothiazide for the blood pressure [pt was hydrochlorothiazide for 3 years]. Pt has light headed some time and blood pressure was up and down. pt had problem to stand up to do the household job. after 3 days of the taking the new drugs, pt suddenly develop the Parenthesia. His whole left leg and part of the right leg became numb. He called the neurosurgeon and told about it. neurosurgeon told to go to the ER because it could be stroke. pt called the 911 and at the ER rule out that there is no stoke but diagnose as Paresthesia. and pt was discharge to home. what as causing to give this time for pt to have the paresthesia. Peresthesia at the legs became permanent.


5/2/2016 7:16:03 PM
Then if we R/o andy stroke, the other possibility is Clonidine ( side effect: abnormal sensation with Clonidine )


5/3/2016 4:10:39 PM
fafa58266369 wrote:
Then if we R/o andy stroke, the other possibility is Clonidine ( side effect: abnormal sensation with Clonidine )


Pt need to follow up with the Internal medicine doctor. Clonidine and Hydrochlorothiazide were discontinue and pt was given 50 mg Losartan one time a day, 5 mg Amlodipine one time a day and 25 mg Metoprolol to split it to take two time a day. Doctor also explain that clonidine cause the swing of the blood pressure. Did clonidine low the blood pressure that pt develop the ischemia which cause the paresthesia? This pt develop panic attack after the visit of the 31th night at the ER. and he was two more time at the ER due to the very high blood pressure. [240/135 mmHq]. Still he was problem with the panic attack but is not as bad as like before. Suddenly blood pressure go high and after that it came normal. now most of the time he was experience the short of breath with headache when he hear any loud noise and any news of the accident etc. Accident happened at 19th of December, 2015.

Q. Did Clonidine cause the ischemia which cause the paresthesia?


pages: 1

 | 
We use cookies to learn how you use our website and to ensure that you have the best possible experience.
By continuing to use our website, you are accepting the use of cookies. Learn More
   I Accept